MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF273TG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the returned device revealed that the fiber was returned in two pieces.The distal end of the glass fiber exhibits no signs of usage.The fiber is broken within the fiber blue outer sheath, and detached at 8 feet and 6 inches from distal tip.The length of the second piece including the connector is 3 feet and 2 inches.The fiber was tested with hene laser fixture, and the aim beam is visible at the break.Based on the device analysis, the probable cause of the failure is handling damage.An evaluation conclusion code of cause traced to user was assigned to this investigation.
 
Event or Problem Description
Analysis of the return device revealed that the fiber is broken within the fiber blue outer sheath and a detachment of the fiber 8 feet and 6 inches from the distal tip.There were no patient complications reported due to this event.

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7728465
Report Number2937094-2018-00812
Device Sequence Number13730126
Product Code GEX
UDI-Device Identifier00878953004839
UDI-Public00878953004839
Combination Product (Y/N)N
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2020
Device Model NumberS-LLF273TG
Device Catalogue NumberS-LLF273TG
Device Lot Number741B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1